I'm interested in conversations about and I want to talk about
Know exactly what you want?
Show search

Notification

Error

advice about

User
Posted 18 August 2017 23:11:23(UTC)

Hi everyone am new here and joined to get some advice and read your stories...My uncle has been diganosed with advanced  prostate cancer and the dr thinks it may have went to bones  he has a scan on monday he is on Bicalutamide  10 day not and got zoladex implant on wednesday past  hes 81 coming now in nov

Was looking to ask .. about side effects have been reading some on your stories, my uncle does not seem to have any so far maybe a little ratty at times ..

So could i maybe ask you guys..1.do everyone have the hot flush side effect ?  is it to early to know yet...and if there is no side effects does it mean its not working 2..When any of you guys started your treatment  when did you notice any improvement  Dr put him on 3.6 zoladex every 3 months.. but he is on the bicalutamide 10 days now ..

Sorry for all the questions just am so confused. i.want to do right by him .like i have been reading about vitamins  asked my gp  she said dont take any.....And have red where other ppl are on higher doses of zoladex  does that mean if 3.6 dos not bring psa levels down can they up it the next implant 

Any advice wood be greatly appriciated  thanks

User
Posted 19 August 2017 07:32:45(UTC)

It is too soon to expect to see any side effects from the bicalutimide; he might start to feel pain in his breasts in the next few weeks or notice breasts starting to grow but not all men have this side effect. The side effects of the zoladex tend to build up over a period of time as well - and a lack of side effects does not indicate a failure of the medicine. Simply, not all men have all the side effects.

The drug dose question is a bit confused. Zoladex 3.6mg is given every month and Zoladex 10.8mg is given every three months. The doctors do not increase the dose later. Your uncle may have been told to have the 3 monthly injection going forward but the first time a man has it they usually give a 1 month dose in case there is a really bad reaction.

Phone the number at the top of the website page and ask them to send you the PCUK leaflets about hormone therapy.

"Life can only be understood backwards; but it must be lived forwards." Soren Kierkegaard


Thanked 1 time
User
Posted 21 August 2017 03:51:12(UTC)

thank you for reply  will check that dosage out  but so hard as you can never get talking to specialist  and the gp just not know. i asked her a question the other day about if he had to stay on his currant prostate and hormone meds that he was on from the benign in the past she has to look it up . but will check with cancer uk and then i can have something to throw back at her

Also wood you have noticed about weight  wood meds usually put on weight or loss

I am just so confused at the moment 

thanks again for taking time to reply

User
Posted 21 August 2017 07:10:15(UTC)

When you want to know about meds, the best person to ask is usually the pharmacist. There is nothing wrong with the GP needing to look things up - they are not specialists in medicines like chemists are.

I don't think hormones would affect his weight this quickly. Longer term, he will lose some muscle as his body stops producing testosterone so he may get a bit skinnier. On the other hand, if he is affected by fatigue it will be harder to stay active and get exercise so he may put on some weight. Hard to tell which.

I don't know what you mean about staying on current meds and the ones from the past. What is he taking now and what did he have before?

"Life can only be understood backwards; but it must be lived forwards." Soren Kierkegaard


User
Posted 22 August 2017 03:12:18(UTC)

thank you for bringing to my attention about the dose each month. the specialist had said about 3.6 once every 3 months... i have now looked into this and it should be 3.6 every month or 10.8 every 3 months  and just to comfirm to be sure i asked a macmullan nurse.. my chemist. and a uro-oncology nurse and the 3 of them have all said the same thing 

So tomorrow am on the gps case and if i cant get answers from her which i doubt. i will go try and get the specialist  i cant get a hold of the specialist which i dont know if i can. is there anyone i could contact regarding it

Cant understand why this wood happen 

User
Posted 22 August 2017 09:14:47(UTC)

Unless your uncle has given the NHS, doctors and specialist permission to share information with you, you may not be able to speak to them directly about his dosage. Uncle might have to be the one that contacts them and asks for clarification - not the doctors' faults, it is the Data Protection Act.

However, you seem to be getting very cross and mistrustful of the GP and it may simply be a misunderstanding. As I have already said, even when men are prescribed Zoladex at the 3 monthly dose, they almost always have the 1 month dose the first time, so the GP is probably quite correct in what s/he has done. He should make an appointment to have his next injection in September and ensure that it is the 10.8mg version.

Bicalutimide is given for 10 days before Zoladex starts to reduce the side effects of the Zoladex. He will not continue to take it long term.

"Life can only be understood backwards; but it must be lived forwards." Soren Kierkegaard


User
Posted 22 August 2017 09:30:27(UTC)

thanks  yes i have permission 

the drs in out place are very sack they said he is not due  due again for 3 month..he still on the tablet but finishs them in about 1o days i know they are only a month

User
Posted 22 August 2017 11:02:03(UTC)

Was uncle allocated a nurse specialist at the hospital? She or he is the best person to speak to as s/he will be able to contact the GP practice and sort it out.

If you don't know whether he has a nurse specialist, phone the hospital urology department and ask whether there is one and how to contact them.

"Life can only be understood backwards; but it must be lived forwards." Soren Kierkegaard


 
©2018 Prostate Cancer UK